MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 VELYS ARRAY SET; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND - 9616671 VELYS ARRAY SET; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570001
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the system feels loose.When attempted a second pass on the distal femur cut, the incision was 3mm off.They used additional cement on the medial condyle side so there was no negative patient impact.They are requesting to have the unit serviced due to the loose feeling.They noticed that the tibial array popped out of the clamp during the procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - according to the information provided, "the doctor states that the system feels loose.When he went back to do a second pass on the distal femur cut, the incision was 3mm off.They used additional cement on the medial condyle side so there was no negative patient impact.They are requesting to have the unit serviced due to the loose feeling.Troubleshooting: they noticed that the tibial array popped out of the clamp during the procedure" the array set was not returned, however the investigation performed under (b)(4) involving the base station, confirmed there was evidence of array movement.During the tibial cut, there was evidence of tibial array movement.This suggests that the unclamping of the tibial array as described in the complaint likely caused array movement during the tibial cut.The investigation found that there is insufficient evidence to determine what lead to the array movement.It is possible the array may have moved due to not being clamped down correctly, but a review of the log files cannot determine what triggered the array to move.Based on the investigation findings, no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device h11 additional narrative: added: b5.
 
Event or Problem Description
Additional information received states that the reporter stated that "the arm and possibly the array captures.".

Brand Name
VELYS ARRAY SET
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20038530
Report Number1818910-2024-17850
Device Sequence Number17769297
Product Code OLO
UDI-Device Identifier10603295519072
UDI-Public(01)10603295519072
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown